Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
|nightstar37 - Mon Jun 16, 2003 2:33 pm|
Hi . I`m 37 And I Have A Prob With My Period , I Been Having Over 2 Weeks Now And I`m Very Scared And I Don`t Know What To Do . Please Help .
|Dr. Tamer Fouad - Mon Jun 16, 2003 6:57 pm|
The term menstrual disorders refers to any of a number of conditions that are related to the menstrual cycle. Menstruation is the shedding of the lining of the uterus (the endometrium) each month, also referred to as the menstrual period. Menstrual periods usually last for five to seven days. Menorrhagia is the term used to describe menstrual bleeding that lasts more than seven days or bleeding that is much heavier than usual for the individual.
Menorrhagia can be caused by a hormonal imbalance. The start of menstruation during puberty and the length and regularity of the menstrual cycle is controlled by hormones produced in an area of the brain called the hypothalamus, as well as by the pituitary and adrenal glands. The type of hormonal imbalance that causes menorrhagia can occur when hormone medications, such as birth control pills, are used improperly. Other causes of menorrhagia include non-cancerous growths, called polyps, on the cervix or inside the uterus; non-cancerous tumors, called fibroids, on the uterus; a cyst on the ovary; and cancer of the uterus, ovary, or cervix. Menorrhagia can also be caused by miscarriage, a pregnancy that is developing in the fallopian tubes (tubal or ectopic pregnancy), the use of an intrauterine device (IUD) for birth control, or chronic medical problems such as thyroid disorders, diabetes, and blood-clotting disorders.
If the bleeding is severe then I think you should consult a gynecologist immediately.
|Dr. Yasser Mokhtar - Mon Jun 16, 2003 10:37 pm|
You could be suffering from dysfunctional uterine bleeding, i agree with Tamer, consult your gynaecologist.
Thank you very much for using our website https://doctorslounge.com and i hope that this information helped.
Yasser Mokhtar, M.D.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.